Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 26, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Dec 25, 2007, 11:51 PM AKST. It took effect at Dec 26, 2007, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 11:51 PM AKST (08:51 UTC)
- In effect from
- Dec 26, 2007, 6:00 PM AKST
- Expired
- Dec 26, 2007, 3:56 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 261351 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 451 AM AST WED DEC 26 2007 STRONG LOW PRESSURE MOVING ALONG THE ALEUTIAN CHAIN TOWARD BRISTOL BAY WILL BRING DANGEROUS WINDS TO THE EASTERN ALEUTIANS AND ALASKA PENINSULA THROUGH THURSDAY. AKZ181-270200- /X.CAN.PAFC.HW.W.0033.000000T0000Z-071226T2000Z/ /X.NEW.PAFC.HW.A.0026.071227T0800Z-071228T0300Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 451 AM AST WED DEC 26 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. AS A LOW NEAR DUTCH HARBOR MOVES TO BRISTOL BAY...EAST WIND 40 TO 65 MPH WILL DIMINISH THIS AFTERNOON TO 15 TO 30 MPH. WEST WIND ON THE BACK SIDE OF THE LOW WILL INCREASE THIS EVENING TO 45 TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE CONDITIONS MAY CONTINUE THROUGH THURSDAY AFTERNOON BEFORE WINDS AGAIN BEGIN TO DIMINISH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ187-270200- /X.NEW.PAFC.HW.W.0034.071226T1500Z-071227T0300Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 451 AM AST WED DEC 26 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM AST THIS AFTERNOON FOR AREAS EAST OF SEGUAM ISLAND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. AS A LOW NEAR DUTCH HARBOR MOVES EAST THIS MORNING...NORTHWEST WIND 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED OVER THE CENTRAL ALEUTIANS EAST OF SEGUAM ISLAND. THESE GUSTS WILL DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ185-270200- /X.NEW.PAFC.HW.A.0026.071227T0300Z-071227T1500Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 451 AM AST WED DEC 26 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. A LOW NEAR DUTCH HARBOR THIS MORNING WILL MOVE TOWARD BRISTOL BAY TODAY. BEHIND THE LOW...WEST WIND WILL INCREASE TO 45 TO 60 MPH DURING THE AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH BEGINNING THIS EVENING AND PERSISTING OVERNIGHT. WEST WIND IS EXPECTED TO DIMINISH TO 20 TO 35 MPH BY EARLY THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK72 PAFC 270056 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 356 PM AST WED DEC 26 2007 STRONG LOW PRESSURE MOVING ALONG THE ALEUTIAN CHAIN WILL BRING DANGEROUS WINDS TO THE EASTERN ALEUTIANS AND ALASKA PENINSULA THROUGH THURSDAY AFTERNOON. AKZ187-270200- /X.CAN.PAFC.HW.W.0034.000000T0000Z-071227T0300Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 356 PM AST WED DEC 26 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. $$ AKZ181-271430- /X.UPG.PAFC.HW.A.0026.071227T0800Z-071228T0300Z/ /X.NEW.PAFC.HW.W.0035.071227T1000Z-071228T0300Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 356 PM AST WED DEC 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 6 PM AST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL SWITCH TO THE WEST LATER THIS EVENING AND INCREASE TO 45 TO 60 MPH WITH GUSTS TO 75 MPH AROUND MIDNIGHT. THE STRONG WINDS WILL CONTINUE THROUGH LATE THURSDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ185-271430- /X.UPG.PAFC.HW.A.0026.071227T0300Z-071227T1500Z/ /X.NEW.PAFC.HW.W.0035.071227T0400Z-071227T1600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 356 PM AST WED DEC 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM AST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE TO 45 TO 60 MPH DURING THE LATE AFTERNOON WITH GUSTS TO 75 MPH BEGINNING THIS EVENING AND PERSISTING OVERNIGHT. THE WINDS ARE EXPECTED TO DIMINISH EARLY THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Dec 25, 12:00 PM AKST, 11 hours 51 minutes earlier.
Area forecast discussion, Dec 25, 12:00 PM AKST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM AST TUE DEC 25 2007 .MODEL DISCUSSION... THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH WEDNESDAY AFTERNOON THEN THE SOLUTIONS BEGIN TO DIVERSE WITH RESPECT TO THE LOW MOVING INTO BRISTOL BAY WEDNESDAY NIGHT. THOUGH ALL THE MODELS MOVE THE LOW IN TO THE GULF THURSDAY NIGHT, THE NAM MODEL KEEPS THE CENTER A LITTLE FURTHER WEST OVER KODIAK ISLAND WHILE THE GFS, UKMET AND ECMWF HAS IT OVER THE WESTERN OR CENTRAL GULF. THOUGH IT IS HARD TO SAY WHICH HAS THE BETTER SOLUTION, I LIKE THE GFS BECAUSE IT HAS BETTER CONSISTENCY THAN THE OTHER MODELS. .ANALYSIS AND UPPER LEVELS... CURRENT SATELLITE LOOP SHOWS THE LOW IN THE CENTRAL GULF MOVE EAST. A WEAKER LOW HAS FORMER NEAR MIDDLETON ISLAND AND IS KEEPING AN AREA OF SHOWERS ALONG THE CENTRAL GULF COAST. COLD AIR MOVING INTO THE COOK INLET AND KENAI PENINSULA IS COLLIDING WITH THE WARMER FROM PRINCE WILLIAM SOUND AND IS CREATING AN AREA OF SNOW ALONG THE RAILBELT. A SMALL LOW OVER THE OVER THE NORTHERN BERING SEA WILL MOVE SOME SNOW ONTO THE KUSKOKWIM DELTA COAST BY LATE AFTERNOON. THE LARGE LOW SOUTH OF THE CENTRAL ALEUTIANS CONTINUES TO MOVE NORTHEAST AND WILL MOVE STRONG WINDS INTO THE CENTRAL ALEUTIANS THIS AFTERNOON. A SHORT WAVE UPPER TROUGH OVER OVER KODIAK CONTINUES TO MOVE NORTHEAST TOWARD COOK INLET. THE UPPER RIDGE OVER WESTERN CANADA IS STILL HOLDING. .SHORT TERM FORECAST... THE UPPER TROUGH OVER KODIAK ISLAND WILL MOVE THROUGH THE COOK INLET AND SUSITNA VALLEY TONIGHT THEN WEAK OVER THE CENTRAL INTERIOR WEDNESDAY MORNING. A UPPER RIDGE DEVELOPING OVER BRISTOL BAY AND THE ALASKA PENINSULA WILL MOVE NORTHEAST INTO THE GULF AND SOUTH CENTRAL ALASKA WEDNESDAY AFTERNOON THEN CONTINUE NORTH AND EAST INTO WESTERN CANADA AND NORTHERN ALASKA THURSDAY. SOUTH CENTRAL ALASKA AND THE GULF... THE PUSH OF COLD AIR INTO THE SUSITNA VALLEY AND KENAI PENINSULA WILL CONTINUE TO PRODUCE AREAS OF SNOW THROUGHOUT THE AREA UNTIL THE UPPER TROUGH MOVES THROUGH TONIGHT. CLEARER AND COLDER WEATHER WILL MOVE DEVELOP WEDNESDAY WITH THE UPPER RIDGE. MORE CLOUD WILL MORE UP FROM THE SOUTH AS A WEATHER FRONT MOVES INTO THE CENTRAL GULF THURSDAY. SNOW, RAIN AND SOME STRONG WINDS WILL MOVE INTO KODIAK ISLAND LATE WEDNESDAY AND WEDNESDAY NIGHT AND WILL SPREAD TO THE CENTRAL GULF COAST EARLY THURSDAY. SOUTHWEST ALASKA, BERING SEA AND ALEUTIANS... A RIDGE OVER THE INTERIOR SOUTHWEST WILL MOVE INTO THE TANANA VALLEY WEDNESDAY MORNING. A WEAK LOW OVER THE NORTHERN BERING WILL SWING THE REMAINS OF ITS COLD FRONT TO THE KUSKOKWIM DELTA COAST BEFORE BOTH DISSIPATES LATE TONIGHT. THIS WILL PRODUCE SOME ALONG THE COAST TONIGHT. A STRONG LOW SOUTH OF THE CENTRAL ALEUTIANS WILL MOVE NORTHEAST THROUGH DUTCH HARBOR WEDNESDAY MORNING AND CONTINUE TO MOVE ALONG THE NORTH SIDE OF THE ALASKA PENINSULA INTO BRISTOL BAY THU MORNING THEN WILL MOVE TO NEAR KODIAK ISLAND THU AFTERNOON. STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE CENTRAL AND EASTERN ALEUTIANS THIS EVENING WITH SPREAD INTO THE AK PEN AND BRISTOL BAY WEDNESDAY. THE BLIZZARD WATCH FOR THE AK PEN IS LOOKING DOUBTFUL AT THIS TIME BECAUSE THE MODELS ARE INDICATING A LOT OF WARMER AIR WILL MOVE INTO WITH THE STRONG SOUTHWEST WINDS AND THE SNOW BEGINNING THIS EVENING WILL RAPIDLY CHANGE TO RAIN TONIGHT. .LONG TERM FORECAST... THE LOW NEAR KODIAK THURSDAY WILL MOVE INTO THE CENTRAL GULF THURSDAY NIGHT THEN SLOWLY WEAKEN THERE THROUGH SATURDAY. MOST OF THE STRONGER WINDS AND PRECIPITATION WILL REMAIN ALONG THE COAST. ANOTHER LOW WILL DEVELOP OVER THE CENTRAL BERING SEA THU NIGHT THEN DRIFT TO NEAR SAINT MATTHEW ISLAND SAT. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WATCH FOR THE ALASKA PENINSULA. MARINE...GALE 120, 129, 130, 132, 150, 155, 160, 165, 170, 172, 175, 179. FIRE WEATHER...NONE. NM DEC 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:31 PM AKST | High Wind Warning | AFC | 10 hr | |
| Dec 25, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Dec 25, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Dec 25, 11:00 PM AKST | Gale Warning | AFC | 5 days | |
| Dec 25, 11:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 25, 11:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 25, 11:00 PM AKST | Storm Warning | AFC | 11 hr | |
| Dec 25, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Dec 25, 11:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Dec 25, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Dec 25, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Dec 25, 11:51 PM AKST | High Wind Warning | AFC | 16 hr | |
| Dec 26, 10:00 AM AKST | Gale Warning | AFC | 48 hr | |
| Dec 26, 10:40 AM AKST | Gale Warning | AFC | 12 hr | |
| Dec 26, 10:56 AM AKST | High Wind Warning | AFC | 29 hr | |
| Dec 26, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Dec 26, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Dec 26, 1:05 PM AKST | Storm Warning | AFC | 10 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.